Journal of medical case reports · 2026
Complication after knee intra-articular betamethasone injection, a thrombocytopenic purpura: a case report.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Fauny Marine, Fresse Audrey, Loeuille Damien, Chary-Valckenaere Isabelle
Аннотация
BACKGROUND: Intra-articular corticosteroid injections represent a therapeutic option for the management of various pain conditions; however, they are not devoid of the potential for adverse drug reactions. In this study, we present a rare systemic adverse drug reaction that has not been previously described: thrombocytopenic purpura.
CASE PRESENTATION: A 73-year-old white female patient suffering from severe acute knee osteoarthritis was administered an intra-articular corticosteroid injection (betamethasone) for the second time. Within a few hours, she developed generalized skin lesions characterized by purpuric lesions all over her skin. The mucosae were excluded from this phenomenon. A thrombocytopenia was associated. A skin biopsy revealed the presence of purpura, accompanied by leukocytoclastic vasculitis and immune deposits of the immunoglobulin A type. A thorough medical examination was conducted, including a comprehensive allergy assessment yielding negative results. However, a positive irritative intradermo-reaction for betamethasone was observed. The skin lesions regressed spontaneously within a period of 2 weeks.
CONCLUSION: The corticosteroid injection was likely to have caused the symptoms owing to the following evidence: firstly, the acute clinical presentation (only a few hours after the injection); secondly, the rapid improvement in the patient's condition; and thirdly, the absence of further signs indicating other serious complications. Thrombocytopenic purpura, a rare systemic adverse drug reaction, has not been previously described.
CASE PRESENTATION: A 73-year-old white female patient suffering from severe acute knee osteoarthritis was administered an intra-articular corticosteroid injection (betamethasone) for the second time. Within a few hours, she developed generalized skin lesions characterized by purpuric lesions all over her skin. The mucosae were excluded from this phenomenon. A thrombocytopenia was associated. A skin biopsy revealed the presence of purpura, accompanied by leukocytoclastic vasculitis and immune deposits of the immunoglobulin A type. A thorough medical examination was conducted, including a comprehensive allergy assessment yielding negative results. However, a positive irritative intradermo-reaction for betamethasone was observed. The skin lesions regressed spontaneously within a period of 2 weeks.
CONCLUSION: The corticosteroid injection was likely to have caused the symptoms owing to the following evidence: firstly, the acute clinical presentation (only a few hours after the injection); secondly, the rapid improvement in the patient's condition; and thirdly, the absence of further signs indicating other serious complications. Thrombocytopenic purpura, a rare systemic adverse drug reaction, has not been previously described.